Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone and Acne
Aug 22, 2008

Hi Doc, Im a 42yo male giving with HIV for the past ten years. I have not had a real problem with acne until last year when my doctor prescribed testosterone treatments (Testim) for low testosterone levels and fatigue. Since that time Ive had extreme acne breakouts on my back and chest. Im been on Accutane for 5 months which has helped somewhat. I fear that the acne will return as soon as I discontinue the Accutane. What other options do I have at this point? Thanks.

Response from Dr. Henry

Acne flare-ups are a well known complication of testosterone therapy. For some patients management of the acne can be difficult (usually reversed when testosterone is stopped). Low dose oral or topical antibiotics and use of soap and/ or astringents can provide some benefit. Some patients are helped by UV (sun) light. A good dermatologist is often very helpful at assessing the situation and offering advice. KH



Previous
erectile disfunction caused by serostim
Next
atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement